|Zoloft and anti virals
Apr 18, 2004
Hi, I have been taking Zoloft for several years which has worked very well for me. I have recently commenced anti viral treatment and the most noticable side effect has been on my mental state! To summarize,I am feeling and behaving like I did prior to Zoloft. I am taking Ziagen, Viramune & Videx. The Zoloft is 50mg per day. Do any of these meds. effect how Zoloft works? Is there any suggested ways to reduce the effects?
| Response from Dr. Horwath
Zoloft has very little in the way of metabolic interaction with antiretrovirals. For this reason, drug-drug interactions involving Zoloft and antiretrovirals are extremely unlikely. Also, these antiretrovirals (Viramune, Ziagen & Videx) are unlikely to cause a depressive reaction as a side effect. This is in contrast to some other drugs, like Sustiva, which are commonly associated with side effects, such as depression, nightmares, confusion, hallucinations, and mood lability.
However, this dose of Zoloft (50 mg/day) is quite low. It may well be that your symptoms returned because the dose is too low to maintain remission of the depression. If you have not had any problematic side effects with the Zoloft, I would recommend discussing a dosage increase with your doctor. Commonly prescribed maintenance doses of Zoloft for recurrent depression are in the 100-200 mg/day range.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- AIDS Risk Sex With A Prostitute
- Flaky Skin After Nipple Biting Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Herpes After Kissing Cold Sore Worried I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Rash After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.